MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 02-012-44-5009
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: serial #: (b)(4), category #: 02-012-45-5050 - lgc tibial fit tray cem sz 5f / 5t, serial #: (b)(4), category #: 02-010-01-0350 - logic femoral ps cem right sz 5, serial #: (b)(4), category #: 200-02-35 - three peg patella 35mm, h7: z-0021-2022.
 
Event or Problem Description
As reported by legal notification, the patient had an initial right tka on (b)(6) 2014.Over the last two years the patient has experienced swelling and increasing sensation of instability.Findings were polyethylene wear medially and posteriorly, as well as on the post with significant foreign body synovitis debris noted, and undermining of the femoral and tibial components.The patient was revised on (b)(6) 2022.The right leg had a large effusion.Upon entering the joint, the fluid appeared benign.This was cultured and gram stain returned negative.There was significant polyethylene wear, synovitis throughout the knee, proliferative synovitis in the suprapatellar pouch, medial and lateral gutters.The patella was everted.This was debrided and then a systematic resection of the synovium in the suprapatellar pouch, medial and lateral gutters was carried out.The patellar component was well fixed.It was removed and the polyethylene removed to reveal significant wear on the posterior aspects as well as on the post, and evidence of yellowing and whitish crystalline formation in the posterior aspect.The femoral component was undermined although not grossly loose.The tibia was then addressed.There was noted to have erosions under the medial aspect of the tibia due to the polyethylene wear.
 
Additional Manufacturer Narrative
H3: the revision reported was likely the result of polyethylene wear as stated in the operative notes.The extent and root cause of the polyethylene wear cannot be determined as the device was not returned for evaluation, and images and radiographs were not provided.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 5, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16740116
Report Number1038671-2023-00686
Device Sequence Number20543858
Product Code JWH
UDI-Device Identifier10885862173713
UDI-Public10885862173713
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2021
Device Model Number02-012-44-5009
Device Catalogue Number02-012-44-5009
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/23/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer08/07/2023
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale